MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-Q260J
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Company representative sent repair request reported with an issue of "chemical adhesion".The issue found during an unknown event.No harm was reported.No patient harm, no user injury reported due to the event.Device evaluation found the device connecting tube has foreign material.This report is being submitted for foreign matter adhered (problems related to reprocessing, insufficient reprocessing ).
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation found the device connecting tube has foreign material.The angle wires were stretched.Due to wear of angle wire, bending angle in up direction does not meet the standard value.Adhesive on a-rubber (bending section) has a chip, crack.Adhesive has white-clouded area.Universal cord noted dirty (handling issue).Connecting tube has coating peeling.Scratch noted on the device other parts (control unit, knobs, grip, protector of universal cord on control section side (due to external factors, handling issue ).Based on the device evaluation finding foreign material adhered on the device connecting tube , likely this is attributed to the reported phenomenon ("chemical adhesion" ) due to handling, reprocessing issue.Investigation however, is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to b3, h4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material was insufficient cleaning.Identification of the material could not be determined.The event can be detected/prevented by following the instructions for use which state: ¿[inspection of the endoscope].3.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, holes, sagging, transformation, bends, adhesion of foreign bodies, dropout of parts, any protruding objects or other irregularities.4.Holding the insertion tube gently with one hand, carefully run the fingertips over the entire length of the insertion tube in both directions (see figure 3.2).Confirm that no object or protrusion of metallic wire around the insertion tube is stopping the hand.Also confirm that the insertion tube is not abnormally rigid.¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16040378
Report Number9610595-2022-06014
Device Sequence Number6437617
Product Code FDS
UDI-Device Identifier04953170307492
UDI-Public04953170307492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-Q260J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2022
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown